Alert archive / Alabama / Special Weather Statements in 2021
Special Weather Statement, NWS Tallahassee, FL
NWS Tallahassee, FL issued this special weather statement at Mar 30, 2021, 6:13 PM CDT for Houston County, Alabama. It was in force for 32 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Mar 30, 2021, 6:13 PM CDT (23:13 UTC)
- Expired
- Mar 30, 2021, 6:45 PM CDT
- In force
- 32 min
- Issued by
- NWS Tallahassee, FL
County Houston County, AL
The radar
The Ft Rucker radar (KEOX), 32 km from the middle of the area, began a volume at 23:14 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Tallahassee Rgnl, FL (KTLH), launched 12:00Z, 11.2 hours before the alert went out and 131 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 817 m above ground
- 0-6 km bulk shear
- 39 kt
- 0-1 km storm-relative helicity
- 208 m²/s²
- 0-3 km storm-relative helicity
- 325 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
524
WWUS82 KTAE 302313
SPSTAE
Special Weather Statement
National Weather Service Tallahassee FL
613 PM CDT Tue Mar 30 2021
ALZ067-069-302345-
Henry AL-Houston AL-
613 PM CDT Tue Mar 30 2021
...SIGNIFICANT WEATHER ADVISORY FOR SOUTHWESTERN HENRY AND CENTRAL
HOUSTON COUNTIES UNTIL 645 PM CDT...
At 613 PM CDT, Doppler radar was tracking a strong thunderstorm near
Ashford, or 7 miles north of Cottonwood, moving north at 15 mph.
Winds in excess of 40 mph will be possible with this storm.
Locations impacted include...
Cottonwood, Headland, Dothan, Kinsey, Ashford, Cowarts, Webb, Avon,
Madrid, Memphis, Pansey, Sigma, Grandberry Crossroads, Enon, Wilson
Mill, Barber, Keytons, Pleasant Plains, Smyrna and Pearce.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Torrential rainfall is also occurring with this storm, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.
&&
LAT...LON 3107 8511 3104 8539 3129 8546 3129 8542
3135 8542 3138 8515
TIME...MOT...LOC 2313Z 171DEG 13KT 3116 8528
$$
AHWhat forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Tallahassee, FL wrote its last area forecast discussion before this special weather statement went out at Mar 30, 2:09 PM CDT, 4 hours 4 minutes earlier.
Area forecast discussion, Mar 30, 2:09 PM CDT, 4 hours 4 minutes before
Area Forecast Discussion National Weather Service Tallahassee FL 309 PM EDT Tue Mar 30 2021 .NEAR TERM [Through Wednesday]... Warm front will continue to lift north through the overnight hours. Scattered showers and an isolated thunderstorms will continue to be possible through the early evening, before the loss of daytime heating leads to dissipation. Most the area will be dry through early Wednesday afternoon. However, a strong cold front will approach the western counties by late afternoon, bringing increased rain chances. Temperatures will warm into the 80s ahead of the front across the entire area. .SHORT TERM [Wednesday Night Through Friday Morning]... As a deep upper level trough approaches the region on Wednesday, a cold front and squall line will be moving through the area Wednesday night through the early morning hours on Thursday. There is increasing confidence that there will be a minimal severe weather threat, especially across our SE Alabama and neighboring Georgia county zones. This is supported by slightly higher forecast instability across this area ahead of the squall line Wednesday night. Current forecast SBCAPE values are approaching 1000 J/Kg across these zones. These CAPE values seem to be supported given that height falls across the region will be substantial ahead of and along the cold front/squall line. One other environmental factor aiding the potential for strong gusty winds is that DCAPE values ahead of this squall line are forecast to be in the 700-800 J/Kg range, which will certainly enhance any downbursts along and ahead of the squall line itself. If this squall line becomes cold pool dominant as it approaches our area, it could produce some gusty winds, small hail, as well as a tornado or two along the squall line. The tornado threat at this time is low given that low level shear values will be minimal, and veering winds in the lowest 1-3 km is not extremely impressive, with only 15-20 knots of shear in the lowest 3km. The deep layer shear however is substantial enough to sustain the squall line through much of our area. Most model guidance seems to dissipate the squall line as it moves through our region; however, given the aforementioned shear and cold pool dynamics, the potential for the line of storms to maintain itself through our area is not zero at this time. Behind the front, strong gusty winds are expected as a strong trailing surface high pressure system behind the upper level trough pushes into the region. This is expected to create a fairly tight pressure gradient across the region, which will lead to sustained winds between between 15-20 mph with gusts up to near 30 mph for portions of the area. On top of the strong winds, a fairly stark contrast in temperatures are expected as cold air advection occurs across the region behind the passing cold front. This cold air advection is expected to drop temperatures for Friday morning into the mid to upper 30s across the area, with only coastal regions remaining in the low 40s. .LONG TERM [Friday Through Tuesday]... Beyond the aforementioned upper level trough that moves through the area overnight Wednesday and early Thursday morning, high pressure is expected to settle into the southeast through the weekend. Friday and Saturday are expected to be the last cold days through the period, with high temperatures for both Friday and Saturday only reaching into the low 60s on Friday, and mid to upper 60s on Saturday. Low temperatures Saturday morning will once again be cold with mid to upper 30s expected again across all zones expected the extreme coastal areas. From Sunday and beyond, temperatures are expected to rebound as the surface high pressure shifts slightly east, and introduces a more easterly/southeasterly wind to the region. This coupled with increasing heights as an upper level ridge builds over the eastern conus will allow for temperatures to respond and increase into the 70s and 80s once again for highs, and 50s for lows. && .AVIATION... [Through 18Z Wednesday] A few scattered showers will be possible at area terminals through the remainder of the afternoon. Otherwise, VFR conditions will prevail. Overnight, increasing low-level moisture will lead to an increasing low cigs and some fog. Expect IFR conditions at least at KTLH and KECP, with other sites possibly dropping below criteria as well. Conditions should return to VFR by midday on Wednesday. && .MARINE... Hazardous boating conditions are expected to develop Wednesday night behind a cold front that will move through the area. Southwesterly winds ahead of the front will rapidly become northwesterly behind the front, with sustained winds around 25-30 knots and gusts to near 40 knots likely across all waters west of the Apalachicola river inlet. Seas will also respond with sets building to around 4-6 feet with occasional seas to 8 or 9 feet at times. Because of the extreme conditions, a Gale watch has been issued for all waters west of the Apalachicola river inlet. Waters east of this area will likely experience Advisory level conditions through Friday morning as well. Conditions are expected to finally recover to below advisory level criteria beyond Friday morning. && .FIRE WEATHER... Low-level moisture will keep RH values well above critical levels through Wednesday. However, with increasing transport winds, dispersion values will be elevated. A strong cold front will cross the area Wednesday night, with a much cooler, drier, and windier airmass moving in. This will lead to RH values in the mid 20s Thursday, with 15 to 20 mph winds (and higher gusts). At this time, fuel moisture components are not sufficient for Red Flag conditions. However, this will continue to be monitored as the period approaches. && .HYDROLOGY... This mornings system over performed across much of the Florida Big Bend, with extreme coastal areas seeing between 1-1.5 inches of rain through the overnight hours. A localized areas across Dixie and Lafayette counties saw between 2-3 inches over a short period of time as well. Generally speaking, much of the area will likely only see between 0.50-1.0 inches of rain with this next system tomorrow evening through the overnight hours, which will likely not lead to any flooding issues, especially given the progressive nature of this next cold front. Beyond Tomorrow night, the chance of precipitation is not expected again through mid- week next week, which will allow for drying to continue across all regional rivers and streams. && .SPOTTER INFORMATION STATEMENT... Spotter activation is not requested. However, spotters are always encouraged to safely report significant weather conditions when they occur (while following all local, state, and CDC guidelines) by calling the office or tweeting us @NWSTallahassee. && .PRELIMINARY POINT TEMPS/POPS... Tallahassee 64 86 50 64 38 / 20 20 30 0 0 Panama City 67 79 48 63 41 / 10 20 60 0 0 Dothan 64 83 43 60 35 / 20 50 90 0 0 Albany 63 86 45 61 36 / 30 30 80 0 0 Valdosta 63 86 51 64 38 / 20 20 30 0 0 Cross City 64 84 55 69 40 / 20 20 20 0 0 Apalachicola 66 78 50 64 42 / 10 10 20 0 0 && .TAE WATCHES/WARNINGS/ADVISORIES... FL...None. GA...None. AL...None. GM...None. && NEAR TERM...Camp SHORT TERM...Bunker LONG TERM...Bunker AVIATION...Camp MARINE...Bunker FIRE WEATHER...Camp HYDROLOGY...Bunker
In the hours before
Local storm report, Mar 30, 2:15 PM CDT, 3 hours 58 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TALLAHASSEE FL
315 PM EDT TUE MAR 30 2021
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1115 AM RIP CURRENTS 2 W MIRAMAR BEACH 30.38N 86.39W
03/28/2021 WALTON FL FIRE DEPT/RESCUE
*** 1 FATAL, 5 INJ ***
A 42 YEAR OLD MAN DIED ATTEMPTING TO RESCUE
HIS CHILDREN FROM A RIP CURRENT. THERE WERE
FIVE OTHER RESCUES. DOUBLE RED FLAGS WERE
FLYING INDICATING THE WATER WAS CLOSED TO
SWIMMING.
&&
JMSpecial weather statement, Mar 30, 4:23 PM CDT, 1 hour 50 minutes before
Special Weather Statement
National Weather Service Tallahassee FL
423 PM CDT Tue Mar 30 2021
ALZ068-FLZ009-302200-
Geneva AL-Holmes FL-
423 PM CDT Tue Mar 30 2021
...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN GENEVA AND CENTRAL
HOLMES COUNTIES UNTIL 500 PM CDT...
At 423 PM CDT, Doppler radar was tracking a strong thunderstorm near
Bonifay, moving northeast at 20 mph.
Pea size hail and winds in excess of 40 mph will be possible with
this storm.
Locations impacted include...
Bonifay, Caryville, Esto, Westville, Noma, Black, Miller Crossroads,
Kellys Crossroads, Holmes County Airport, Bethlehem, Tendil Crossing,
Gritney, Holland Crossroads, Ards Crossroads, Cobb Crossroads, Hulaw,
Smith Crossroads, Izagora, Noma Junction and Thurston.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Torrential rainfall is also occurring with this storm, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.
&&
LAT...LON 3110 8577 3098 8551 3097 8553 3094 8553
3093 8555 3089 8558 3084 8560 3074 8568
3075 8574 3077 8573 3078 8575 3079 8575
3079 8582 3078 8582 3081 8588
TIME...MOT...LOC 2123Z 206DEG 15KT 3084 8575
AHSpecial weather statement, Mar 30, 4:59 PM CDT, 1 hour 14 minutes before
Special Weather Statement
National Weather Service Tallahassee FL
459 PM CDT Tue Mar 30 2021
ALZ069-302230-
Houston AL-
459 PM CDT Tue Mar 30 2021
...SIGNIFICANT WEATHER ADVISORY FOR CENTRAL HOUSTON COUNTY UNTIL 530
PM CDT...
At 458 PM CDT, Doppler radar was tracking a strong thunderstorm near
Cottonwood, moving northeast at 10 mph.
Winds in excess of 40 mph will be possible with this storm.
Locations impacted include...
Cottonwood, Dothan, Taylor, Ashford, Cowarts, Rehobeth, Avon, Madrid,
Memphis, Garretts Crossroads, Lovetown, Wilson Mill, Southern
Junction, Sealy Springs, Merritts Crossroads, Olympia Spa Resort,
Keytons, Ardilla and Hodgesville.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Torrential rainfall is also occurring with this storm, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.
&&
LAT...LON 3125 8545 3114 8517 3100 8528 3100 8543
3102 8549 3111 8549
TIME...MOT...LOC 2158Z 204DEG 6KT 3106 8539
AHSpecial weather statement, Mar 30, 5:17 PM CDT, 56 minutes before
Special Weather Statement National Weather Service Tallahassee FL 517 PM CDT Tue Mar 30 2021 ALZ068-069-FLZ009>011-302245- Geneva AL-Houston AL-Holmes FL-Jackson FL-Washington FL- 517 PM CDT Tue Mar 30 2021 ...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN GENEVA... SOUTHWESTERN HOUSTON...NORTHWESTERN JACKSON...NORTHEASTERN HOLMES AND NORTHEASTERN WASHINGTON COUNTIES UNTIL 545 PM CDT... At 516 PM CDT, Doppler radar was tracking a strong thunderstorm near Chipley, moving north at 20 mph. Pea size hail and winds in excess of 40 mph will be possible with this storm. Locations impacted include... Graceville, Chipley, Esto, Madrid, Campbellton, Noma, Richter Crossroads, Fadette, Jacob City, Holmes County Airport, Tendil Crossing, Southern Junction, Cobb Crossroads, Jacobs, Browntown, Noma Junction, Bahoma and Ellaville. LAT...LON 3107 8563 3102 8535 3077 8544 3081 8565 TIME...MOT...LOC 2216Z 192DEG 18KT 3086 8553 AH
Special weather statement, Mar 30, 5:47 PM CDT, 26 minutes before
Special Weather Statement
National Weather Service Tallahassee FL
547 PM CDT Tue Mar 30 2021
ALZ066>069-302315-
Dale AL-Henry AL-Geneva AL-Houston AL-
547 PM CDT Tue Mar 30 2021
...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN DALE...SOUTHWESTERN
HENRY...EASTERN GENEVA AND CENTRAL HOUSTON COUNTIES UNTIL 615 PM
CDT...
At 546 PM CDT, Doppler radar was tracking a strong thunderstorm 7
miles west of Cottonwood, moving north at 25 mph.
Winds in excess of 40 mph will be possible with this storm.
Locations impacted include...
Cottonwood, Dothan, Headland, Taylor, Midland City, Kinsey, Ashford,
Cowarts, Webb, Malvern, Rehobeth, Grimes, Avon, Napier Field, Madrid,
Memphis, Garretts Crossroads, Sigma, Enon and Wilson Mill.
LAT...LON 3130 8518 3100 8532 3100 8549 3101 8554
3137 8548
TIME...MOT...LOC 2246Z 194DEG 22KT 3107 8542
AHSpecial weather statement, Mar 30, 6:13 PM CDT, 0 minutes before
Special Weather Statement
National Weather Service Tallahassee FL
613 PM CDT Tue Mar 30 2021
ALZ067-069-302345-
Henry AL-Houston AL-
613 PM CDT Tue Mar 30 2021
...SIGNIFICANT WEATHER ADVISORY FOR SOUTHWESTERN HENRY AND CENTRAL
HOUSTON COUNTIES UNTIL 645 PM CDT...
At 613 PM CDT, Doppler radar was tracking a strong thunderstorm near
Ashford, or 7 miles north of Cottonwood, moving north at 15 mph.
Winds in excess of 40 mph will be possible with this storm.
Locations impacted include...
Cottonwood, Headland, Dothan, Kinsey, Ashford, Cowarts, Webb, Avon,
Madrid, Memphis, Pansey, Sigma, Grandberry Crossroads, Enon, Wilson
Mill, Barber, Keytons, Pleasant Plains, Smyrna and Pearce.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Torrential rainfall is also occurring with this storm, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.
&&
LAT...LON 3107 8511 3104 8539 3129 8546 3129 8542
3135 8542 3138 8515
TIME...MOT...LOC 2313Z 171DEG 13KT 3116 8528
AHThe office that day
Everything else NWS Tallahassee, FL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Mar 30, 4:10 AM CDT | Special Marine Warning | TAE | 65 min | |
| Mar 30, 5:08 AM CDT | Special Marine Warning | TAE | 52 min | |
| Mar 30, 5:51 AM CDT | Special Marine Warning | TAE | 54 min | |
| Mar 30, 6:44 AM CDT | Special Marine Warning | TAE | 46 min | |
| Mar 30, 7:26 AM CDT | Special Marine Warning | TAE | 94 min | |
| Mar 30, 9:13 AM CDT | Areal Flood Advisory | TAE | Lafayette | 2 hr |
| Mar 30, 1:47 PM CDT | Gale Watch | TAE | 14 hr | |
| Mar 30, 1:53 PM CDT | Rip Current Statement | TAE | Gulf | 11 hr |
| Mar 30, 4:23 PM CDT | Special Weather Statement | TAE | Holmes | 37 min |
| Mar 30, 5:17 PM CDT | Special Weather Statement | TAE | Holmes | 28 min |
| Mar 30, 6:19 PM CDT | Special Weather Statement | TAE | Baker, Calhoun | 26 min |
| Mar 30, 4:59 PM CDT | Special Weather Statement | TAE | Houston | 31 min |
| Mar 30, 5:47 PM CDT | Special Weather Statement | TAE | Houston | 28 min |
| Mar 30, 6:54 PM CDT | Special Weather Statement | TAE | Henry | 36 min |
Nearby
Special Weather Statements in Alabama, 2021Every special weather statement in 2021
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.